MAUDE Adverse Event Report: ARROW INTERNATIONAL INC. ARROW ARTERIAL LINE KIT; WIRE, GUIDE, CATHETER

ARROW INTERNATIONAL INC. ARROW ARTERIAL LINE KIT; WIRE, GUIDE, CATHETER
Model Number IPN036982
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/05/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
The hub of the catheter is leaking when flushed.It was reported the catheter over introducer needle was being used as the indwelling catheter and this is what was leaking.The catheter was still in the patient at the time of this report as the customer did not feel the patient was at risk for harm.No patient injury or complication reported.The patient's condition is reported as fine.
 
Additional Manufacturer Narrative
(b)(4).Complaint verification testing could not be performed as no sample was returned for analysis.A device history record review was performed and no relevant findings were identified.Without the device to evaluate the complaint could not be confirmed and the probable cause could not be determined from the available information.Teleflex will continue to monitor and trend for reports of this nature.If the sample becomes available at a later date a follow up report will be submitted with investigation results.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Qn# (b)(4).The customer returned one arterial catheter for analysis.Signs of use in the form of biological material were observed on the catheter.Visual analysis of the returned sample revealed a kink on the proximal end of the catheter body where it connects to the catheter hub.The catheter body appeared intentionally cut and the separated portion of the body was not returned.After failing functional testing , microscopic examination revealed a slit on the catheter body at the same location where it was also kinked.The total catheter length measured 2 6/8", which indicates that at least 3 1/8" of the catheter body was not returned per the catheter graphic.The catheter body outer diameter measured.045", which is within the specification limits of.044"-.046" per the catheter extrusion graphic.The catheter body inner diameter measured.029", which is within the specification limits of.027"-.029" per the catheter extrusion graphic.The ifu provided with this kit states: "thread tip of catheter over spring-wire guide." a lab inventory guidewire of the same size as the catheter provided in this kit was inserted through the catheter with minimal resistance.A lab inventory syringe was used to flush water through the catheter body.The catheter was flushed, and water was observed leaking out of the proximal end of the catheter body where it connects to the catheter hub.The area of the leak is in the same corresponding location as the kink and slit on the catheter body.The catheter body was functionally tested according to requirement 6.2 for catheter liquid leakage indicated in amrq-000025 rev07.The requirement states "there shall be no liquid leakage in the form of a falling drop of water at 300-320 kpa (43.5-46.4 psi) for 30 seconds." the distal end of the returned catheter body was clamped with lab inventory needle holders.Then, the catheter was connected to the leak tester and pressurized at 43.5-46.4 psi for 30 seconds per bs en iso 10555-1 section 4.7.1.Water was immediately observed leaking out of the cut in the catheter body.The manufacturing facility was contacted as part of this complaint investigation.They stated that based upon the smooth and clean appearance of the cut, it appears that the catheter came in contact with a sharp object such as a scalpel, scissors or needle during use.In the manufacturing process, if a tool pinched the catheter , there would be evidence of excess material around the cut.Therefore, the root cause is not manufacturing related.A device history record review was performed with no relevant findings.The ifu provided with the kit provides the following warnings, cautions and information for the user: "warning: do not use scissors to remove dressing to reduce the risk of cutting the catheter." "warning: care should be exercised that the catheter is not inadvertently kinked at the hub area when securing catheter to the patient as this may result in catheter damage, breakage and loss of arterial monitoring capabilities." "warning: do not apply tape, staples, or sutures directly to the catheter body to reduce risk of damaging catheter, impeding catheter flow, or adversely affecting monitoring capabilities.Secure only at indicated stabilization locations." "caution: avoid placement or securement in an area of flexion." "caution: do not reinsert needle into catheter doing so may result in patient injury or catheter damage." "use of excessive force may damage catheter or spring-wire guide." the report that the catheter leaked in use was confirmed through complaint investigation.Microscopic examination of the catheter body revealed it was cut and kinked on the proximal end of the catheter body where it connects to the catheter hub.These defects prevented the catheter from functioning as intended.Based on the customer report, the sample received and the comments from the manufacturing facility, unintentional user error caused or contributed to this event.Teleflex will continue to monitor and trend for reports of this nature.
 
Event or Problem Description

Brand Name
ARROW ARTERIAL LINE KIT
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
ARROW INTERNATIONAL INC.
reading PA
MDR Report Key11529745
Report Number9680794-2021-00112
Device Sequence Number12105950
Product Code DQX
UDI-Device Identifier10801902119855
UDI-Public10801902119855
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K810675
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/05/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date11/30/2022
Device Model NumberIPN036982
Device Catalogue NumberHF-04510-1
Device Lot Number13F21A0434
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/11/2021
Initial Date Received by Manufacturer 03/05/2021
Supplement Date Received by Manufacturer04/21/2021
06/28/2021
Initial Report FDA Received Date03/19/2021
Supplement Report FDA Received Date04/22/2021
06/28/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NONE REPORTED.; NONE REPORTED.; NONE REPORTED.